MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH FORCEPS FOR USE WITH CERCLAGE BUTTONS AND POSITIONING PINS

OBERDORF SYNTHES PRODUKTIONS GMBH FORCEPS FOR USE WITH CERCLAGE BUTTONS AND POSITIONING PINS
Model Number 391.885
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age/date of birth and weight are unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an unknown surgery on (b)(6) 2018 the caliper broke.Patient outcome was reported as stable.There was no surgical delayed reported; another device was available to complete the procedure.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional information provided.Part: 391.885; synthes lot: t952866; release to warehouse date: october 19, 2010; manufacture site: tuttlingen; part expiration date: n/a; list of nonconformances: n/a.A review of the device history records showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.The raw material certificate was reviewed, and the used material was according to the specification of the device.No nonconformance reports (ncrs) were generated during the production of this device.The implant was received with the reported condition of ¿broken (2+ pieces) intraoperatively: rm¿: the following investigation flow was performed: broken it was visually observed that one of the distal tips (the bottom tip when viewing the forceps with the part number upright), has sheared off from the device and was returned.The balance of the device is in fair condition with minimal signs of wear and tear.The complaint condition is confirmed and the received condition agrees with the complaint description.The cause of the issue could not be definitively traced to use error, misuse/abuse, non-compliance, postoperative trauma.A dimensional inspection could not be performed due to post manufacturing damage.A device history review, was performed for the returned implant¿s lot number and no material review reports (mrrs), ncrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.A review of the current design drawing and the drawing revision at the time of manufacture was performed: no issues were identified.Based on the available information, it is not possible to determine a definitive root cause for the complaint condition as the circumstances surrounding the complaint are unknown.The raw material certificate was reviewed, and the used material was according to the specification of the device.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the device broke while using positioning pins.Fragments were generated but were easily removed with no additional intervention required.The procedure was completed successfully.Concomitant device reported: positioning pins (part/lot unknown, quantity unknown).

Brand Name
FORCEPS FOR USE WITH CERCLAGE BUTTONS AND POSITIONING PINS
Common Device Name
FORCEPS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7823260
Report Number8030965-2018-56025
Device Sequence Number1535943
Product Code HTD
UDI-Device Identifier10886982198372
UDI-Public(01)10886982198372
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.885
Device Catalogue Number391.885
Device Lot NumberT952866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer08/28/2018
09/07/2018
10/02/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date08/30/2018
10/01/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1